Patients in distress do not always follow just one algorithm. More often, a patient will transition through a number of states that compromise cardiovascular function. Just as importantly, the life support provider must be able to recognize when the patient has moved from one life-threatening state to another. We have designed the megacodes to simulate real-life scenarios as part of our continuring education curriculum. They are series of questions that test your knowledge of patient assessment, diagnosis, and management.
|Published (Last):||12 May 2014|
|PDF File Size:||16.11 Mb|
|ePub File Size:||5.55 Mb|
|Price:||Free* [*Free Regsitration Required]|
There are 12 questions for this ACLS megacode scenario. Assume the use of biphasic defibrillator in all scenarios. Quiz complete. Results are being recorded. You have reached 0 of 0 point s , 0. A year-old man arrives at the ER accompanied by his family. He is complaining of palpitations after working outside for several hours.
The assessment is as follows:. What is your next step? You give 6mg Adenosine rapid IV push with no effect. The patient develops severe chest pain and his vital signs are: HR , BP not obtainable , and weak pulse.
The patient also has LOC changes. Your next step should be? After synchronized cardioversion is unsuccessful, the pt. The patient is now unconscious with pulseless ventricular tachycardia.
Below is what you see on the monitor:. After completing 5 cycles of CPR, the rhythm is unchanged. You shock a second time with J and resume CPR. While completing the cycle of CPR what else should be done? You have given the epinephrine and completed the 5 cycles of CPR. A rhythm check reveals no change. You attempt a third defibrillation. What will be your defibrillator setting? In all scenarios, assume that the biphasic defibrillator shock setting can be from Joules. The shock selection on many biphasic defibrillators can vary.
The third shock is delivered and you restart CPR 5 cycles. What medication should be given after the 3rd shock during CPR? You give amiodarone mg first dose and finish the cycle of CPR. Upon a rhythm check, you see, the patient has converted to a normal sinus rhythm and has a pulse ROSC. As you begin the post-arrest phase, the patient has a short run of VT. In light of the continued arrhythmia, you are instructed to start an amiodarone drip for post-resuscitation maintenance therapy.
What is maximum cumulative dose for amiodarone in a 24 hour period? Lidocaine can be used instead of amiodarone as an antiarrhythmic during cardiac arrest. What is the proper dosing of lidocaine? Great Job! You saved the patient He has been stabilized and intubated, but does not respond to verbal commands. He is transported to the hospital's ICU. Since the patient is not responsive what would be the most important intervention in the post-cardiac arrest phase.
You can find a review of the post cardiac arrest information here: Post cardiac arrest care review. If you need more information, you can find it here: AHA post cardiac arrest. Induced hypothermia just for 24 hrs for patients post cardiac arrest will decrease the metabolism rate then will help in decreasing the consumption of oxygen then will decrease the workload of the heart.
It is like preserving energy of the heart after arrest. The temperature needs to be maintained at this point post resuscitation for a couple reasons.. Remember, we have now restored normal sinus rhytmn, but during this one of many unique emergency trauma scenarios, a couple things happened. The obvious point is that heat loss occurred and the core temperature likely dropped, In in case, we would like to prevent any further cyanosis ABG chemistry imbalance and subsequent tissue damage brain, heart, especially.
If you could imagine the situation in real life, not only do we have a patient who has unregulated breathing, but also even during the resuscitation process, heat loss very may well occur as well, as the elements mind you, I work in emergency now, so I do not know your background, so apologies for that can be unpredictable in these situations.
Good day.. In question 3, what is important is not the difference between monomorphic and polymorphic in this situation. The important difference is that the patient is unstable. Any unstable tachycardia whether monomorphic or polymorphic requires immediate synchronize cardioversion.
In question number 4, once the patient is pulseless then what is important is immediate defibrillation. Can unstable polymorphic tachycardia be successfully treated with synchronized cardioversion, how do we sync on the R with so many variations in this rhythm? It is unlikely that the defibrillator will synchronize with polymorphic ventricular tachycardia. When you attempt synchronization, the machine will promptly tell you that synchronization is not possible.
Hi Jeff, I know different agencies have different protocols. Our protocols changed about 2 years ago for Adenosine. Used to be 6mg 12mg 12mg for Adenosine. Our protocol is 12mg , may repeat 1 time Denver Metro Protocol. Thanks, Dave Q. That sounds like a fine protocol. I have seen 6 mg fail many times and 12 mg usually does the trick. Remember, the American Heart Association guidelines are just guidelines. A lot of different emergency units develop protocols that deviate in small ways from American heart guidelines and this is fine.
Question number 3. Should be an immediate defibrillation with unstable vtach. Synch Cardioversion is for your unstable atrials. Your statement is incorrect. Per the tachycardia algorithm, any monomorphic regular unstable tachycardia should receive synchronized cardioversion. Defibrillation is reserved for pulseless ventricular tachycardia, ventricular fibrillation and polymorphic ventricular tachycardia. Unstable Polymorphic ventricular tachycardia will receive unsynchronized cardioversion due to the fact that synchronization cannot occur with polymorphic ventricular tachycardia.
Excellent scenarios: but there should be sequential and complete each on its own before they are made to change to worse. There could be some cases that are purposely made to deteriorate BUT after finishing all individual scenarios. Thanks, I have the same opinion. That was the part I struggled and get confuse.
Hi Elayne, I do plan on developing a series of simplified megacode simulations that go through each sequence with the algorithms. I do appreciate the feedback. Kind regards, Jeff. Your email address will not be published. Profile Page. Time limit: 0. Quiz Summary 0 of 12 questions completed Questions: 1 2 3 4 5 6 7 8 9 10 11 You have already completed the quiz before.
Hence you can not start it again. You must sign in or sign up to start the quiz. You must first complete the following:. Results Quiz complete. Answered Review. Question 1 of The monitor shows a narrow complex SVT What is your next intervention?
You have performed vagal maneuvers. This is what you see on the monitor: What is your next step? You perform defibrillation with J. What is the correct dosing for amiodarone in the Cardiac Arrest Algorithm? Comments please explain to me regarding the post cardiac arrest ROSC, why we need to maintain the pt temperature?
You can find a review of the post cardiac arrest information here: Post cardiac arrest care review The normal ranges are discussed in section as well. Chan aol. Hello Jeff, Can unstable polymorphic tachycardia be successfully treated with synchronized cardioversion, how do we sync on the R with so many variations in this rhythm?
In that situation, you should revert to manual unsynchronized defibrillation.
ACLS Megacode Simulator 1
Call us at Canada: Or mail support acls. Quizzes are an important part of preparing for ACLS examination and an effective way to learn different concepts, techniques and theory. As a free resource for our visitors, we have put together a practice quiz for each of the main AHA Advanced Cardiac Life Support cases. Click a quiz link in any scenarios below to open a quiz for that ACLS case. Each quiz includes 5 to 10 questions designed to test your knowledge of that particular case or scenario.
ACLS Megacode Scenario Simulations
After you have completed the scenario, the ACLS simulator will grade your test, and you will receive instant feedback. This will help reinforce the ACLS Algorithm and improve your ability to respond in emergency situations. Go through each megacode scenario as many times as you need to achieve mastery of the ACLS Algorithms. After you have completed these multiple choice megacode scenarios, move on to the megacode series videos which will take you one step further in your mastery of the ACLS algorithms. It was easy to navigate and the material was easy to understand. I felt prepared for the class and I passed.
ACLS Megacode 2: Bradycardia
T: Patient begins to feel more light-headed and feels like she is going to pace out. Rhythm strip remains unchanged. You attempt dopamine infusion but patient remains bradycardia. The patient now has become completely unresponsive and you are unable to palpate a pulse. A year-old female with history of hypertension and diabetes presents for evaluation of lightheadedness. Initial vitals: T: